Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 30, 2021, 4:55 PM CDT for Giles County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 4:55 PM CDT (21:55 UTC)
- Expired
- Jul 30, 2021, 6:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Nashville, TN
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713
WWUS84 KOHX 302155
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
455 PM CDT Fri Jul 30 2021
TNZ094-095-302300-
Lawrence TN-Giles TN-
455 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND GILES
COUNTIES UNTIL 600 PM CDT...
At 454 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from Lawrenceburg to near Lynnville. Movement was
southeast at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Lawrenceburg, Pulaski, Ardmore, Elkton, Minor Hill, Ethridge,
Goodspring, Frankewing and Prospect.
This includes Interstate 65 between mile markers 1 and 17.
LAT...LON 3500 8721 3530 8740 3544 8714 3520 8683
3499 8684 3499 8691
TIME...MOT...LOC 2154Z 324DEG 17KT 3534 8712 3528 8726
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:02 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 30, 2:02 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 202 PM CDT Fri Jul 30 2021 .DISCUSSION... This afternoon isn't quite as bad as the last couple, but it is almost unbearable out there. Other than the Plateau (where I wish I was right now), most everybody has been in the 90-94 degree range with dew points in the 70s. Pulaski came in with the most ridiculous 91/79 at noon CDT. 'Sauna' doesn't begin to describe that. So, the Heat Advisory goes on until 6 pm for our southwest counties. As far as storm chances, I still think there's an outside chance we start to see some convection, but it should remain pretty isolated. Latest HRRR continues to show almost no development. A healthy 5000+ J/Kg of CAPE does reside across the south, so any convection that can fire up will have a good amount of energy to feed off of, but without any shear, a gust to 40 mph will likely be the best we can muster. Saturday afternoon is kind of a question mark regarding rain chances, but because I'm leaning towards our weekend rains holding off until Saturday evening/night, temperatures tomorrow will be quite similar to today. I wasn't going to, but it does look like we're going to meet Heat Advisory criteria again tomorrow in a few counties in the far southwest. Will prep this to match up with the neighbors and issue with this package. Our best chance for rain in the next 7 days looks to move into Middle TN Saturday night. Models have been fairly consistent in dropping a boundary through the state and hopefully giving everyone's yard a break from the dry conditions. I think we can expect at least scattered showers and thunderstorms before daybreak Sunday, then a continuation into the day Sunday. Looking over forecast soundings, I do see some evidence of deep layer shear (albeit only 25 kts), so a few strong storms will be possible by the early afternoon, but I think we'll be in good shape regarding any severity this weekend. On the plus side, this boundary coming in here for the last half of the weekend will push the heat out of TN. Temperatures should fall into the 80s for several days and there should only be small rain chances each day next week as an upper level low lingers off to our northeast. && .AVIATION... 18Z TAF DISCUSSION. VFR continue. Clouds, including low-level cu, are starting to break out over the Mid State this afternoon. While most locations remain dry today, isolated TSRA are possible at BNA/MQY/CSV thru 00z-02z. Winds remain light and variable at times, though NW wind will be the predominant direction thru the period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 93 72 87 68 / 10 20 70 60 20 Clarksville 68 90 69 85 65 / 10 30 70 40 10 Crossville 65 86 67 80 61 / 10 10 70 70 20 Columbia 72 94 72 86 67 / 20 20 70 70 30 Lawrenceburg 71 92 71 86 66 / 20 20 70 70 30 Waverly 70 92 70 85 66 / 10 30 70 50 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 6 PM CDT this evening for Bedford-Giles- Hickman-Lawrence-Lewis-Marshall-Maury-Perry-Rutherford-Wayne- Williamson. Heat Advisory from noon to 6 PM CDT Saturday for Giles-Hickman- Lawrence-Lewis-Maury-Perry-Wayne. && DISCUSSION......Unger AVIATION........Schaper
Hazardous weather outlook, Jul 30, 2:08 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 208 PM CDT Fri Jul 30 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-311915- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 208 PM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. A Heat Advisory is in effect for areas mainly south of I-40 and west of I-24 from 11 am until 6 pm CDT for Heat Index values of 105 to 110 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Heat Advisory continues on Saturday afternoon for counties south of I-40 and west of I-65. Heat Index values around 106 are expected. Some strong thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday, and again during the afternoon through early evening hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds and brief heavy rainfall which could lead to localized minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Jul 30, 3:30 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Nashville TN 330 PM CDT Fri Jul 30 2021 TNZ056-058-093-302100- Wayne TN-Lewis TN-Perry TN- 330 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHEASTERN WAYNE AND SOUTHEASTERN PERRY COUNTIES UNTIL 400 PM CDT... At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Hohenwald along Highway 48, moving southeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ashland and Topsy. LAT...LON 3552 8782 3558 8771 3545 8750 3533 8770 TIME...MOT...LOC 2029Z 316DEG 10KT 3551 8772 Shamburger
Special weather statement, Jul 30, 3:37 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
337 PM CDT Fri Jul 30 2021
TNZ057-058-302115-
Hickman TN-Lewis TN-
337 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS AND
SOUTHWESTERN HICKMAN COUNTIES UNTIL 415 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Centerville, or near Coble, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hohenwald and Kimmins.
LAT...LON 3583 8764 3564 8735 3549 8757 3571 8771
3577 8773 3578 8773
TIME...MOT...LOC 2037Z 316DEG 12KT 3574 8765
ShamburgerSpecial weather statement, Jul 30, 4:08 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
408 PM CDT Fri Jul 30 2021
TNZ057-058-302200-
Hickman TN-Lewis TN-
408 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND SOUTH CENTRAL HICKMAN
COUNTIES UNTIL 500 PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hohenwald, moving southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hohenwald, Gordonsburg and Kimmins.
LAT...LON 3570 8745 3561 8735 3559 8735 3557 8732
3555 8732 3555 8729 3551 8728 3550 8727
3550 8728 3546 8728 3545 8730 3545 8732
3546 8733 3546 8745 3542 8745 3541 8751
3562 8761
TIME...MOT...LOC 2108Z 326DEG 11KT 3559 8749
ShamburgerSpecial weather statement, Jul 30, 4:29 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Nashville TN 429 PM CDT Fri Jul 30 2021 TNZ058-060-094-095-302200- Lawrence TN-Lewis TN-Maury TN-Giles TN- 429 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...NORTHEASTERN LAWRENCE...SOUTHWESTERN MAURY AND NORTHWESTERN GILES COUNTIES UNTIL 500 PM CDT... At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near Summertown, or 11 miles southeast of Hohenwald, moving southeast at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lawrenceburg, Mount Pleasant, Summertown, Ethridge and Henryville. LAT...LON 3549 8752 3559 8734 3538 8702 3519 8733 TIME...MOT...LOC 2129Z 316DEG 19KT 3548 8736 Shamburger
Special weather statement, Jul 30, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
455 PM CDT Fri Jul 30 2021
TNZ094-095-302300-
Lawrence TN-Giles TN-
455 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND GILES
COUNTIES UNTIL 600 PM CDT...
At 454 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from Lawrenceburg to near Lynnville. Movement was
southeast at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Lawrenceburg, Pulaski, Ardmore, Elkton, Minor Hill, Ethridge,
Goodspring, Frankewing and Prospect.
This includes Interstate 65 between mile markers 1 and 17.
LAT...LON 3500 8721 3530 8740 3544 8714 3520 8683
3499 8684 3499 8691
TIME...MOT...LOC 2154Z 324DEG 17KT 3534 8712 3528 8726
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:33 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 57 min |
| Jul 30, 5:08 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 37 min |
| Jul 30, 5:18 AM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 117 min |
| Jul 30, 5:44 AM CDT | Special Weather Statement | OHX | Cumberland | 46 min |
| Jul 30, 2:06 PM CDT | Heat Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more | 28 hr |
| Jul 30, 3:30 PM CDT | Special Weather Statement | OHX | Lewis | 30 min |
| Jul 30, 3:37 PM CDT | Special Weather Statement | OHX | Lewis | 38 min |
| Jul 30, 4:08 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Jul 30, 4:29 PM CDT | Special Weather Statement | OHX | Lawrence | 31 min |
| Jul 30, 5:30 PM CDT | Special Weather Statement | OHX | Lauderdale | 30 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.